MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007308
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported tat the tip of the sl-plus/sbg/ipa mia offset adapter 40mm that connects onto broach handle plate broke off while impacting.Item broke outside the patient.No injuries or surgical delays reported.Procedure was finished with an s+n backup device.
 
Additional Manufacturer Narrative
It was reported that the tip of the sl-plus/sbg/ipa mia offset adapter 40mm which connects onto the broach handle plate broke off while impacting.Item broke outside of the patient.No injuries or surgical delays reported.Procedure was completed with an s+n backup device.The complaint device, used in treatment, was returned for investigation.The reported failure mode could be confirmed upon visual inspection.Additionally, the instrument showed signs of use.The complaint history review was performed, no further complaints with devices of the same batch were found.The production documentation review did not find any deviations from the standard manufacturing procedure which could have contributed to the issue.Based on the conducted investigation, there are no indications that the complaint part did not meet the specifications at the time of manufacturing and the root cause could not be determined conclusively.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The device will be discarded.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10394243
Report Number9613369-2020-00154
Device Sequence Number16659235
Product Code JDI
UDI-Device Identifier07611996074895
UDI-Public07611996074895
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007308
Device Catalogue Number75007308
Device Lot Number600921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1